Alert archive / Montana / Severe Thunderstorm Warnings in 2007

Severe Thunderstorm Warning 82, NWS Glasgow, MT

June 25, 2007Wibaux County, Montana

NWS Glasgow, MT issued this severe thunderstorm warning at Jun 25, 2007, 10:59 PM MDT for Wibaux County, Montana. It was in force for 22 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 25, 2007, 10:59 PM MDT (04:59 UTC)
Expired
Jun 25, 2007, 11:21 PM MDT
In force
22 min
Issued by
NWS Glasgow, MT
Area
Counties, with a storm outline in the text

County Wibaux County, MT

The radar

The Glasgow radar (KGGW), 225 km from the middle of the area, began a volume at 05:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 00:00Z, 5.0 hours before the alert went out and 271 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 00:00Z on 2007-06-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2416 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 00:00Z on 2007-06-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 69 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2416 J/kg
Mixed-layer CIN
-265 J/kg
Mixed-layer LCL
1640 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
69 m²/s²
0-3 km storm-relative helicity
-26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.1

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Glasgow, MT wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 25, 8:19 PM MDT, 2 hours 40 minutes earlier.

Area forecast discussion, Jun 25, 8:19 PM MDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GLASGOW MT
819 PM MDT MON JUN 25 2007

.SHORT TERM...FOR NORTHEAST MONTANA...TONIGHT THROUGH WEDNESDAY...
SURFACE LOW MOVING ACROSS SOUTHERN SASKATCHEWAN WITH STRONG
GRADIENT WINDS BEHIND EXTENDING INTO CENTRAL MONTANA. WEAKER
GRADIENT...WITH HIGH PRESSURE FURTHER EAST...SO HAVE LET LAKE WIND
ADVISORY FOR FORT PECK LAKE EXPIRE. AS SURFACE LOW SPIN ACROSS
SASKATCHEWAN EXPECT STRONGEST WINDS OVERNIGHT TO BE ALONG THE
BORDER WITH WINDS CONTINUING TO WEAKEN ACROSS THE LAKE AREA.

SECOND UPDATE TO FORECAST WAS TO EXPAND LOW POPS INTO SOUTHWEST
ZONES. DRY JET PUSHING INTO CENTRAL MONTANA...WRAPPING INTO THE
UPPER LOW OVER SOUTHERN ALBERTA. A LINE OF WEAK SHOWERS/THUNDERSTORMS
DEVELOPED ON THE EDGE OF THIS JET...EXTENDING FROM BILLINGS NORTH
TOWARD GLASGOW. EXPECT CONVECTION TO CONTINUE TO WEAKEN THIS
EVENING AS DRY AIR PUSHES EAST.

OTHERWISE FORECAST LOOKS ON TRACK WITH CANADIAN SYSTEM SLIDING
EAST AND RIDGE BUILDING OVER THE STATE THROUGH MID WEEK. EBERT

PREVIOUS SHORT TERM DISCUSSION...THE UPPER LOW OVER NORTHWEST
MONTANA WILL MAKE ITS WAY NORTH INTO SOUTHERN SASKATCHEWAN
TONIGHT. THE COLD FRONT ASSOCIATED WITH THE UPPER LOW CONTINUES TO
PUSH THROUGH EASTERN MONTANA...WITH GUSTY WESTERLY WINDS
DEVELOPING BEHIND IT. WILL HANG ON TO THE LAKE WIND ADVISORY AS
WINDS WILL BE IN THE 20 TO 30 MPH RANGE. THE BEST INSTABILITY THIS
AFTERNOON AND EVENING LIES ALONG THE NORTH DAKOTA BORDER SO EXPECT
A FEW THUNDERSTORMS TO DEVELOP LATER ON THERE. THERE IS ALSO THE
POTENTIAL FOR ISOLATED SHOWERS ALONG THE CANADIAN BORDER...WHICH
IS IN VICINITY OF THE UPPER TROUGH. WINDS WILL DECREASE BY MID
EVENING AND SKIES WILL PARTIALLY CLEAR OUT...MAKING FOR A COOLER
NIGHT THEN THE AREA HAS SEEN IN QUITE A FEW DAYS.

TUESDAY INTO WEDNESDAY UPPER LEVEL RIDGING WILL BECOME THE DOMINANT
PLAYER. THIS RIDGE WILL SERVE TO KEEP THE AREA DRY...AS WELL AS WARM
TEMPERATURES. WEST WINDS TUESDAY WILL GIVE WAY TO EASTERLY FLOW
TUESDAY NIGHT AND WEDNESDAY IN RESPONSE TO A SURFACE HIGH DROPPING
SOUTHWARD OUT OF CANADA INTO THE UPPER MIDWEST. GILCHRIST

.LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY...
THE PATTERN LOOKS MORE SUMMERY...AS MIGHT BE EXPECTED WITH JULY
APPROACHING. AN UPPER RIDGE BUILDS FAIRLY SHARPLY OVER THE AREA
IN RESPONSE TO A LARGE UPPER LOW COMPLEX OVER THE GULF OF ALASKA
AND EASTERN PACIFIC. THE CLOSED HIGH CENTER MOVES N FROM MEXICO
AND INTENSIFIES. THICKNESSES ARE IN THE 570S DM MUCH OF THE
PERIOD. MODEL 850 MB TEMPS ALL INDICATED WARMER HIGHS THAN
CURRENTLY FORECAST. MEX HAS 90 FOR GGW. CURRENT TEMPS APPEAR A
LITTLE COOL FOR THE PATTERN TOO...SO RAISED HIGHS MOST
PERIODS...ESPECIALLY THU.

A COOL FRONT MOVES THRU THE AREA OVER THE WEEKEND GIVING THE BEST
CHANCE OF ANY TSTORMS. CURRENT POPS ARE QUITE BROADBRUSHY NEAR-
CLIMO MOST EVERY 12 HOUR PERIOD...BUT ARE NOT UNREASONABLE FOR THE
PATTERN WITH RIDGE AXIS JUST TO OUR E. LATE IN PERIOD...PAST FEW
GFS RUNS HAVE INDICATED THE UPPER HIGH BECOMES QUITE STRONG AND
DOMINATING OVER MOST OF THE WESTERN AND PLAINS STATES...SIGNS OF A
MORE SETTLED MID-SUMMER TYPE OF PATTERN. SIMONSEN

PREVIOUS LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY...SLOW MOVING
OMEGA BLOCK TYPE UPPER RIDGE WILL DOMINATE THE EXTENDED FORECAST.
THE RIDGE WILL SANDWICHED BETWEEN UPPER LOWS IN QUEBEC AND OFF THE
BRITISH COLUMBIA COAST. THE RIDGE AXIS IS EXPECTED TO BE OVER
EASTERN MONTANA THURSDAY AND FRIDAY AND MOVE INTO THE DAKOTAS FOR
SATURDAY AND SUNDAY. SOME RUN TO RUN DIFFERENCES IN THE RIDGE
START SHOWING UP NEXT SUNDAY BUT THE MODEL TREND AT THE MOMENT IS
TO MOVE THE RIDGE BACK INTO MONTANA EARLY NEXT WEEK. SHORTWAVES
ARE EXPECTED TO SPIN OFF THE WEST COAST UPPER LOW TOWARDS MONTANA
THROUGH THE PERIOD WHICH WILL BRING AT LEAST ISOLATED
THUNDERSTORMS FROM TIME TO TIME. NOT READY TO PIN POINT WHEN ANY
STORMS WILL OCCUR. WILL GENERALLY BROADBRUSH A SLIGHT CHANCE OF
THUNDERSTORMS THROUGH THE PERIOD. SURFACE HIGH TO THE EAST WITH
SURFACE TROUGH TO THE WEST WILL BRING EAST WINDS TO EASTERN
MONTANA. THE MODELS EVENTUALLY MOVE THIS TROUGH TO EASTERN MONTANA
NEXT WEEKEND. GIVING THE BLOCKING PATTERN IN PLACE...WILL STICK
WITH SLOWER TIMING OF LAST NIGHTS MODEL RUN. FORRESTER

&&

.AVIATION...
VFR WITH BROKEN CEILINGS AROUND 5K FT AGL THIS EVENING...AND A
SCATTERED LAYER 2K FT AGL. ISOLATED SHOWERS WILL HAVE MINOR
IMPACT ON VISIBILITIES AND CEILINGS. 15-20KT WEST WIND TO
GRADUALLY DIMINISH A LITTLE OVERNIGHT WITH SKIES BECOMING MOSTLY
CLEAR. SIMONSEN

&&

.GLASGOW WATCHES/WARNINGS/ADVISORIES...NONE.

&&

WEATHER.GOV/GLASGOW
Hazardous weather outlook, Jun 25, 11:58 AM MDT, 11 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GLASGOW MT
1158 AM MDT MON JUN 25 2007

MTZ017-022-023-260200-
CENTRAL AND SOUTHERN VALLEY-GARFIELD-MCCONE-
1158 AM MDT MON JUN 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MONTANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A LAKE WIND ADVISORY IS IN EFFECT FOR FORT PECK LAKE UNTIL 8 PM
THIS EVENING. A NORTH TO NORTHEAST WIND OF 10 TO 20 MPH WILL
SHIFT INTO THE WEST TO NORTHWEST LATE THIS MORNING...AND WILL
INCREASE TO 20 TO 25 MPH.  OCCASIONAL GUSTS TO 35 MPH ARE POSSIBLE
THIS AFTERNOON. THE STRONG WIND WILL RAPIDLY DIMINISH EARLY THIS
EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

MTZ016-018>021-024>027-059>062-260200-
CENTRAL AND SOUTHEAST PHILLIPS-DANIELS-SHERIDAN-WESTERN ROOSEVELT-
PETROLEUM-RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS-
SOUTHWEST PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT-
1158 AM MDT MON JUN 25 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MONTANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

The office that day

Everything else NWS Glasgow, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 3:41 AM MDTLake Wind AdvisoryGGWGarfield, McCone, Valley16 hr

Nearby

Severe Thunderstorm Warnings in Montana, 2007Every severe thunderstorm warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.